Help! Severe Distress

Discussion in 'Support' started by object16, Jan 5, 2015.

tinnitus forum
    1. object16
      Magical

      object16 Member Benefactor

      Location:
      Canada
      Tinnitus Since:
      1988
      my tinnitus was reasonably under control, but very easy to Spike or "rekindle". so I had to move to a new city, and get temporary accomodation, which I thought would be quiet, but ended up that this is a busy street, and buses going up and down with LOUD LOW pitched exhaust. Also, it Snowed! and a snow plow is extremely loud, and it HIT THE CURB! which made a very loud CLANG! and then my tinnitus went from 3+ to 15+ on scale of 1-10. for the next three days, I cannot remember any details, because I innundated myself with sedatives to try to sleep. LUCKILY! there was another suite available at the back of the building away from the street, but now what happens - is the slightest noise makes my tinnitus worse. Finally I thought I had a quiet place, but with the increased noise sensitivity (severe hyperaccusis), any slight far away noise which otherwise would have been o.k. now spikes my tinnius. then! at 12.30 in the a.m. some very large noisy truck shows up and does loading and unloading for about 30 minutes, which by this point was starting to make me head for the insane asylum.

      I am so so afraid at the moment, i don't know what to do. I have access to meds like lyrica opiates mirtazapine Imovane etc to get me to sleep, but then I show up for work spaced out, and this is just crazy.
      All because I picked the wrong suite, and the snowplow with the HUGE clang. the Clang! happened 3 1/2 days ago. please tell me this spike will get better, I am just beside myself with worry.
       
    2. Telis

      Telis Member Hall of Fame

      Location:
      Calgary
      Tinnitus Since:
      11/2013
      Every major spike I have had has been permanent, I don't think that this is common. People post all the time with spikes and the responses are always the same: give it time, it will calm down.
       
    3. Larry OT
      No Mood

      Larry OT Member Benefactor

      Location:
      NJ
      Tinnitus Since:
      05/2014
      Cause of Tinnitus:
      Volume, meds and motorcycles
      You need to calm down. Take some deep breaths. Seek talk therapy and stay away from opiates and meds that you should not take. That's a disaster in the making.
      I know from experience. Your making the long run worse. Be strong and stay clean as you can from that stuff.
       
      • Agree Agree x 1
    4. luigilo
      Stalking

      luigilo Member

      Location:
      France
      Tinnitus Since:
      10/2012
      Cause of Tinnitus:
      Acoustic Trauma but little earing loss...
      • Agree Agree x 1
    5. object16
      Magical

      object16 Member Benefactor

      Location:
      Canada
      Tinnitus Since:
      1988
      YAY, my spike went away, and I'm feeling great. my doctor prescribed clonazepam which i take just in SMALL amount, and it also was a lifesaver, to hammer the tinnitus down before it sent me to the psych ward. right now i take 0.75 mg and plan to cut that slowly back to zero over the next week, so i don't get addicte.
       
      • Like Like x 2
    6. billie48
      Sunshine

      billie48 Member Benefactor Hall of Fame Ambassador Team Research

      Location:
      Vancouver, Canada
      Tinnitus Since:
      03/2009
      If you can stay off meds and still manage with other approaches, then leave meds as the last resort. However, don't let all the horror story of meds scare you if you have to use it. I have posted on this point earlier in another thread. I am not promoting dependency on meds. It should be the last resort. But if you have no alternative, then don't be scared to contact your doctor for them. Only you and your doctor will decide what meds are good for you. They shouldn't be treated as taboo or poison. They can be life savers when other things fail. I know of a lady who is almost deaf and has unmaskable T. She has been to the ER a few times due to the trauma of unmaskable T. Her marriage failed because of that. Her only support are her aging parents and the father has been quite ill. She has to deal with high anxiety & T. To function, she has been on Klonopin for 12 years and she is still living a sane & normal life. During our last phone conversation (she lives in the same city), she told me either on meds or no quality of life, and she has no adverse effect on it (so far anyway). So this is a highly personal issue and you need to talk to your doctor if there is no other things helping you. You can always phase them out later. But taking it for a week or so shouldn't be an issue with withdrawal.
       
      • Like Like x 1
    7. object16
      Magical

      object16 Member Benefactor

      Location:
      Canada
      Tinnitus Since:
      1988
      thanks billie48 for the very thoughtful reply. Now that my tinnitus spike is down, and I am not getting crazy amounts of recruitment and my tinnitus is reasonable, "only now" I "slowly!" taper my meds a bit. each week a little bit less. and if i am in bed and not sleeping, just don't worry about it, because with medication being less you EXPECT to get rebound withdrawal insomnia. Last night, I cut my meds, slightly, and still got 8-9 hours sleep.
      i did get up in the middle of the night, but i did not use that as an excuse to take more meds, i just lay there, and the Restful Rain and Enya etc got me back to sleep.
       
    8. Paul201
      Worried

      Paul201 Member

      Location:
      Ireland
      Tinnitus Since:
      11/2014
      Cause of Tinnitus:
      Subwoofer
      As if T isn't bad enough without having to worry about spikes and more spikes, its a double whammy and then the rest, luckily for most they seem to pass eventually
       
    9. object16
      Magical

      object16 Member Benefactor

      Location:
      Canada
      Tinnitus Since:
      1988
      my spike has gradually settled - it took 4 weeks. last night i cut my clonazepam to 1mg from 2 mg, but i still take a hefty amount of lyrica/mirtazapine/seroquel. but i finally got 13 hours of sleep last night, and i feel great.
       
    10. billie48
      Sunshine

      billie48 Member Benefactor Hall of Fame Ambassador Team Research

      Location:
      Vancouver, Canada
      Tinnitus Since:
      03/2009
      Good for you, object16. I wish I have your 13 hours of sleep. Not that I can't sleep. I sleep like a baby but I usually have 7-8 hours. Congats to your gradual recovery.
       
    11. object16
      Magical

      object16 Member Benefactor

      Location:
      Canada
      Tinnitus Since:
      1988
      i cut my clonazepam to 0.5 (was taking 2mg) - sometimes i was kind of laying there awake, but i prefer to just lay there instead of taking more meds. result: my sleep was alright, and i feel much more alert this morning, with no drug hangovers.

      my observation is that clonazepam actually DOES make a difference with me. i plan to gradually wean my other meds. right now i also take Valdoxan, which is hard to get, unless you order it from Turkey, and i find Valdoxan also helps. it is a synthetic very powerful melatonin.

      i take 450mg of lyrica at bedtime, and i'm happy with that drug as well. if i get up in 3-4 hours, i take another 300mg lyrica. lyrica has been shown to be quite beneficial in sleep studies.

      i also take seroquel 300 - i will slowly be cutting down on that, to eventually get rid of it. i take mirtazapine 60mg, which is not a very high dose, and it is known to be good for sleep, so i'll probably keep taking that med.

      those are my plans.

      at least this morning, i resisted the temptation to take more meds, and my willpower was a good thing, because like i mentioned above, i feel great this morning.
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.